MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 5/12MM; POSTERIORLY STABILIZED TIBIAL KNEE INSERT

MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 5/12MM; POSTERIORLY STABILIZED TIBIAL KNEE INSERT
Model Number 02.07.0512PSF
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient had a primary tkr on (b)(6) 2011.On the (b)(6) 2013 the patient had a revision surgery with liner swap, the reason of this revision is unknown.At 8 years and 8 months form the first revision the patient had a new revision surgery for liner fixation screw breakage.The surgeon swapped successfully the patient tibial tray and liner.The patient had a fell on his knee on (b)(6) 2018.
 
Additional Manufacturer Narrative
Batch review performed on 31 january 2022: lot 121959: (b)(4) items manufactured and released on 25-sept-2012.Expiration date: 2017-08-31.No anomalies found related to the problem.To date, 24 items of the same lot have been sold without any similar reported event since 1-1-2013.Clinical evaluation performed by medical affairs director.About 9 years after primary cemented tka the inlay fixation screw is found broken and loose in the joint.According to report, a light trauma occurred two years before finding the loose/broken screw; the relevance of this event is doubtful.A radiograph supplied and dated october 2020 shows the screw having backed out slightly from its optimal seating, which evidently creates an unfavourable mechanical situation that makes fracture more likely.Self back-out of the inlay fixation screws is possible and it is often caused by insufficient torque applied during primary surgery.However, when this is the case, the back-out phenomenon takes place within the first two years.Such a late occurrence is extremely rare and no sufficient evidence has been collected so far that allows us to offer a possible explanation.
 
Additional Manufacturer Narrative
Batch review performed on 31 january 2022: lot 121959: (b)(4) items manufactured and released on 25-sept-2012.Expiration date: 2017-08-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event since 1-1-2013.Clinical evaluation performed by medical affairs director.About 9 years after primary cemented tka the inlay fixation screw is found broken and loose in the joint.According to report, a light trauma occurred two years before finding the loose/broken screw; the relevance of this event is doubtful.A radiograph supplied and dated october 2020 shows the screw having backed out slightly from its optimal seating, which evidently creates an unfavourable mechanical situation that makes fracture more likely.Self back-out of the inlay fixation screws is possible and it is often caused by insufficient torque applied during primary surgery.However, when this is the case, the back-out phenomenon takes place within the first two years.Such a late occurrence is extremely rare and no sufficient evidence has been collected so far that allows us to offer a possible explanation.
 
Event or Problem Description

Brand Name
GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 5/12MM
Common Device Name
POSTERIORLY STABILIZED TIBIAL KNEE INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key13575834
Report Number3005180920-2022-00127
Device Sequence Number4368928
Product Code JWH
UDI-Device Identifier07630030818325
UDI-Public07630030818325
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Model Number02.07.0512PSF
Device Catalogue Number02.07.0512PSF
Device Lot Number121959
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Initial Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/25/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale